Texas, 2004Flash Flooding in Texas, September 26 to 27, 2004
September 26 to 27, 2004 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 26, 8:45 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 26, 8:45 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT SUN SEP 26 2004
.UPDATE...NO UPDATES NEEDED AT THIS TIME. THE CLOUD MASS HAS
SHIFTED WEST AND TEMPS ARE REMAINING COOL UNDER THE CLOUD COVER. A
MONSOONAL FLOW OVER THE BIG BEND WILL INFLUENCE THE WIND FLOW UP THE
RIO GRANDE, INCREASING THE PRECIPITABLE WATER AND RAIN CHANCES,
ESPECIALLY VAL VERDE COUNTY. WILL NOT ISSUE A FLASH FLOOD WATCH FOR
THIS AREA YET. WILL WAIT ON THE NEXT MODEL RUN FOR A DEFINITIVE YES
OR NO.
. PREVIOUS DISCUSSION...
FORECASTS FOR THE REST OF SEP AND EARLY OCT ARE SHOWING CHANCES
OF RAIN ABOVE NORMAL FOR THIS TIME OF YEAR. MIDDLE LATITUDE H7 TO
H3 TROF IN SLOW MOVING SOUTHERN STREAM WESTERLIES SHOWN BY 00Z SEP
26 ANALYSIS OVER NORTH CENTRAL MEXICO TO THE ROCKIES IS FORECAST TO
SLOWLY DRIFT EAST THRU TUESDAY. THIS WILL KEEP CHANCE OF RAIN WITH
SHRA AND POSSIBLE TSRA OVER S CNTRL TX. THIS SLOW MOVING WX SYSTEM
ALOFT IS LIFTED AWAY FROM THE AREA BY TUESDAY NIGHT AND WEDNESDAY AS
ANOTHER LOW ALOFT COMES INTO THE WESTERN U.S...AND ADDITIONAL ENERGY
IS ADDED TO SOUTHERN STREAM WESTERLIES VIA VARIOS TELECONNECTIONS
FROM THE PACIFIC...AND COMPLEX SPIT FLOW PATTERN OVER U.S.
TODAY AND MONDAY APPEAR TO SHOW LINKAGE OF MOISTURE FROM EASTERN
PACIFIC NORTHWARD TO THE WEST PART OF S CNTRL TX...WHERE CHANCE OF
RAIN APPEARS HIGHER THAN FURTHER EAST. BY TUESDAY CHANCE OF RAIN
CONTINUES OVER S CNTRL TX AS SLOW MOVING UPPER LEVEL TROF COMES OVER
THE AREA FROM THE WEST.
BY WEDNESDAY AS TROF ALOFT MOVES AWAY FROM AREA WILL SHOW DECREASING
CHANCES OF RAIN. MORE STABLE CONDITIONS CONTINUE THURSDAY...HOWEVER
MOISTURE STILL REAMINS HIGH. BY FRIDAY A TREND OF MORE UNSTABLE
CONDTIONS SLOWLY EVOLVES AS ANOTHER LOW ALOFT MOVES INTO THE SW
U.S. WILL SHOW SLIGHT CHANCE OF RAIN WEST FRIDAY...THEN CHANCE OF
RAIN SAT AND SUN OCT 2 AND 3...AS H7 TO H3 TROF APPRACHES FROM WEST
AND MOVES OVER AREA OCT 3 OR 4. FORECASTS CONTINUE TO SHOW
WESTERLIES A LITTLE FASTER BY THEN...HOWEVER THIS VERY WELL COULD
VARY DEPENDING ON THE COMPLEX EVOLUTION OF SPLIT FLOW PATTERN THAT
EVENTUALLY SHOWS UP IN EARLY OCT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 86 64 85 65 / 30 30 20 30
AUSTIN BERGSTROM INTL AIRPORT 86 63 85 64 / 30 30 20 30
DEL RIO INTL AIRPORT 83 67 82 65 / 60 60 60 50
SAN ANTONIO INTL AIRPORT 84 67 84 65 / 40 40 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
08/18
Hazardous weather outlook, Sep 26, 4:31 AM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT SUN SEP 26 2004
TXZ171>173-183>194-202>209-217>225-228-271100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
531 AM CDT SUN SEP 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...THUNDERSTORMS ARE
POSSIBLE ACROSS SOUTH CENTRAL TEXAS TODAY AND THIS EVENING AS A SLOW
MOVING UPPER LEVEL TROUGH MOVES INTO TEXAS. THE BEST CHANCE OF RAIN
AND THUNDERSTORMS WILL BE OVER THE WESTERN HALF OF SOUTH CENTRAL
TEXAS. MOST OF THE CONVECTION WILL BE ELEVATED AND SHOULD PRODUCE
RAINFALL AMOUNTS LESS THAN ONE INCH.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THERE IS A
CHANCE OF THUNDERSTORMS ON MONDAY...TUESDAY...AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Val Verde
- When
- September 26, 1:30 PM CST to September 27, 1:00 AM CST
- Where
- Val Verde County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Soils over Val Verde County, especially the northern half of the county, had been essentially saturated by the rainfall on September 23. Storms formed between Pandale, Comstock and Juno, in the late morning of the 26th and flash flooding began to cover low water crossings by the early afternoon. As the storms spread eastward and southward through the afternoon and evening, flash flooding continued. By late evening, numerous roads were under water and closed between Loma Alta and Del Rio. In all, rain totals along and east of a line from Pandale to Comstock to Del Rio averaged between 1 and 2 inches, with widespread 3 inch amounts. The highest accumulations were between 5 and 6 inches near Pandale.
Flash Flood, Edwards
- When
- September 26, 7:00 PM CST to September 27, 1:00 AM CST
- Where
- Edwards County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
Thunderstorms continued to spread eastward from Val Verde County on the 26th, moving into Edwards County in the mid afternoon. They dropped between 1 and 2 inches of rain over the western half of the county between 4 pm and 8 pm, with accumulations of up to 4 inches near where US277 crosses the Val Verde County line and just south of Carta Valley. Sections of US377, US277 and FM2523 were reported closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Florida, September 26, 20041 death · 3 events
- Tropical Storm in Georgia, September 26 to 27, 2004$2.2 million · 18 events
- Tropical Storm in Florida, September 26 to 27, 2004$2.5 million · 8 events
- Tropical Storm in Georgia, September 26 to 28, 200497 events
- Flash Flooding and Heavy Rain in Texas, September 26 to 27, 2004$195,000 · 14 events
- Flash Flood in Florida, September 26, 2004$350,000 · 1 event
- Flash Flooding in New Mexico, September 26 to 27, 2004$125,000 · 6 events
- Flood in Florida, September 26 to 27, 2004$50,000 · 1 event
- Tornadoes and Damaging Winds in Georgia, September 26 to 27, 2004F0 · 8 events
- Storm Surge in Florida, September 26, 20046 events
- Heavy Rain in Florida, September 26 to 27, 20046 events
- Flash Flooding in Texas, September 26, 2004$4,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424922, 5424969.